T Nation

Help: First TRT Injection Side Effects


#1

Here's a little background information..I'm 25 years old, in great shape, but 27 months ago I broke my tib/fib pretty bad (open fracture). I'm fairly athletic, so approaching any rehab for me is usually not a big deal. Long story short, my leg is a stick, 3 cm smaller than my other. I've done everything I can to build it back up with no luck.

This brings me to where I am currently. I found a doctor who decided to do some blood work, he found my testosterone was at 299, and told me thats extremely low and maybe thats why I'm not healing. So he prescribed me 250mg once a week of Testosterone Cypionate. I did my first injection yesterday, it went smoothly with no blood or anything ugly.

However, moments after I felt everything get tingly. Its about 22 hours later and Ive experienced the following:
severe anxiety
lack of focus
hot flashes
sweaty palms
tingly sensations on head and face

all in all...this sucks. i feel awful. Im a law student with a lot on my plate and I can't afford to feel like this.
So I guess my questions are, how long should I expect this side effects to linger?
If I'm so distraught by this first injection that I never want to do another one, what are the risks?

Should I continue to consult with the doctor who gave me this or go to my more trusted family doctor and tell her I want to stop TRT after one injection?
Some help would be great, thanks a lot guys.


#2

I'm no expert, but here are a few things that strike me:

250mg/week is a large dose. From reading threads in this forum, seems most people are doing more like 100mg/week. My personal first injection was about 2 weeks ago, and it was 200mg to get the process started, but following injections are at 100mg/week.

I didn't feel any of the symptoms you describe at any time, and felt mostly nothing immediately following the first injection (you can read my day-by-day log here if you're interested: http://tnation.T-Nation.com/free_online_forum/sports_training_performance_bodybuilding_trt/51_about_to_start_trt ).

Seems you shouldn't be able to feel any of those symptoms so quickly because it normally takes some time for the injection to find its way through your muscle tissue into your bloodstream. So, I'm wondering if they somehow hit a vein or artery with the injection, which would dump it into your bloodstream much quicker. Don't know if that really happens, just a guess.

As far as stopping after first injection, I had the same question (but for different reasons). I never got an answer in this forum, but from what I've read, I don't think it would be any problem, and I wouldn't hesitate to do it. But most importantly - talk to your doctor. I don't think these are normal symptoms, and he needs to hear about them.


#3

Seems you shouldn't be able to feel any of those symptoms so quickly because it normally takes some time for the injection to find its way through your muscle tissue into your bloodstream. So, I'm wondering if they somehow hit a vein or artery with the injection, which would dump it into your bloodstream much quicker. Don't know if that really happens, just a guess.

Acutally, your body needs to create androgen receptors. That's one reason for the turbo delay.


#4

"However, moments after I felt everything get tingly. Its about 22 hours later and Ive experienced the following:
severe anxiety
lack of focus
hot flashes
sweaty palms
tingly sensations on head and face

all in all...this sucks. i feel awful. Im a law student with a lot on my plate and I can't afford to feel like this.
So I guess my questions are, how long should I expect this side effects to linger? "

Devianjah,

I had a similar reaction after my first(and only) 200mg injection. The second day after my injection, I had severe anxiety. I went to bed that night, and when I woke up, I was fine. I believe your symptoms are caused by a spike in estrogen. With that much T injected at one time, your estrogen probably spikes pretty high. As the estrogen levels off, your bad symptoms should subside.

First, I'd recommend splitting your dose in half, and injecting twice a week. The less you inject at one time, the less of a spike you'll get. But with that high of a dose, most likely you'll still need an AI. I've cut my own dose down to 50mg/twice a week, and I'm still getting enough of an estrogen spike sometimes, that I know I need an AI even at 100 mg/wk.


#5

That's too much. The normal TRT dose is 100 mg per week. 250 mg is more of a starting bodybuilding dose, and can cause a lot of health problems in the long run if continued (and even the short run, as you have found out).

Having said that, I had a weird reaction also shortly after my first injection. It might have something to do with the alcohol or other preservatives in the injected liquid. It might also be an anxiety attack due to, well, anxiety.